Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 27, 2015, 2:21 PM CDT for Rutherford County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 2:21 PM CDT (19:21 UTC)
- Expired
- May 27, 2015, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
060
WWUS84 KOHX 271921
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT WED MAY 27 2015
TNZ062-272000-
RUTHERFORD-
221 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...
AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMYRNA...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SMYRNA...WALTERHILL...MURFREESBORO
AND LASCASSAS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3590 8616 3586 8618 3580 8618 3579 8619
3576 8618 3573 8621 3571 8621 3568 8625
3568 8624 3566 8643 3591 8661 3605 8647
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 12:44 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 27, 12:44 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1244 PM CDT WED MAY 27 2015 .UPDATE...FOR 18Z AVIATION. && .AVIATION...18Z TAF DISCUSSION. SCATTERED TS THIS AFTERNOON HAS WARRANTED SEVERAL HOURS OF TEMPOS AT EACH MID-STATE TERMINAL. SOME REDUCED FLIGHT CATEGORIES FOR SHORT PERIODS WITH THE HEAVIER RAINS. BIGGER STORY WILL LIKELY BE THE FOG OVERNIGHT AS WINDS GO CALM AND THOSE WHO SEE RAIN TODAY HAVE VISIBILITIES FALL OFF. IFR TO LIFR AND LOWER CATEGORIES WILL BE LIKELY TONIGHT. WINDS WILL BE LIGHT FOR THE MOST PART...WITH BREEZY CONDITIONS IN AND AROUND PASSING TS. UNGER && .PREV DISCUSSION... /ISSUED 911 AM CDT WED MAY 27 2015/ UPDATE...FOR MORNING DISCUSSION. DISCUSSION... WITH THE CURRENT TRENDS IN THE LATEST HI-RES GUIDANCE AND ACTIVITY UPSTREAM FROM THE MID-STATE...A FAIRLY SUBSTANTIAL BUMP IN DAYTIME POPS LOOKS WARRANTED. AN EXPANDING COMPLEX OF SHOWERS AND THUNDERSTORMS ON THE ARK-MS STATE LINE LINE...CURRENTLY SPREADING NORTHWARD INTO NORTHERN MS AND SOON...WEST TN...WILL CLOSE IN ON OUR SOUTHWESTERN COUNTIES LATE THIS MORNING. BY THIS AFTERNOON... THIS ACTIVITY SHOULD SPREAD ACROSS THE REST OF MIDDLE TN BRINGING WIDESPREAD SHOWERS AND TS TO THE WHOLE AREA. THE QUESTION IS...HOW STRONG WILL THEY BECOME. DEW POINTS ARE FIRMLY IN THE UPPER 60S AND THIS WILL NOT CHANGE...BUT THE CURRENT CLOUD COVER COULD HAMPER MUCH OF THE DESTABILIZATION WE COULD REALIZE. STILL... 1500-2000 J/KG IS A LIKELY NUMBER FOR US. COUPLED WITH THE DRY AIR THAT WAS BEING SHOWN ON THE 12Z OHX SOUNDING...THE WIND THREAT WILL LIKELY BE A LITTLE HIGHER THAN IT WAS YESTERDAY. I THINK THE BIGGER THING WE WILL NEED TO PAY ATTENTION TO IS THE SLOW MOVING NATURE OF THESE STORMS. ALONG WITH THE DRY AIR ALOFT...THIS MORNING'S SOUNDING IS ALSO SHOWING ONLY 13 KTS OF FORWARD MOTION. WHILE OUR FLASH FLOOD GUIDANCE IS A LITTLE HIGHER THAN MOST OF OUR SURROUNDING WFOS...RAIN RATES OF 1 TO 2 INCHES AN HOUR WITH SLOW MOTION COULD PRODUCE A LOCALIZED FLASH FLOOD THREAT THIS AFTERNOON THAT WE WILL NEED TO MONITOR. UPDATES ARE ALREADY OUT. UNGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, May 27, 5:00 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED MAY 27 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE STORMS ACROSS ALL OF MIDDLE TENNESSEE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING INTO THE AFTERNOON HOURS ACROSS THE MID STATE. A FEW STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE EACH DAY FROM THURSDAY THROUGH TUESDAY...MAINLY IN THE AFTERNOON HOURS. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHAMBURGER
In the hours before
Special weather statement, May 27, 11:13 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 AM CDT WED MAY 27 2015
TNZ024-025-057-059-271700-
DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1113 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS AND
WILLIAMSON COUNTIES...
AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HURRICANE MILLS...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...PINEWOOD...LYLES...BON
AQUA...DICKSON AND BURNS.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3595 8777 3619 8731 3601 8719 3591 8721
3581 8768
27Special weather statement, May 27, 12:58 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT WED MAY 27 2015
TNZ027-028-271845-
DAVIDSON-WILSON-
1258 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILSON COUNTIES...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLS BEND...BELLE
MEADE...FOREST HILLS...OAK HILL...BERRY HILL...NASHVILLE...ANTIOCH...
OLD HICKORY...PERCY PRIEST LAKE...HERMITAGE AND RURAL HILL.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3628 8652 3629 8651 3608 8643 3607 8648
3610 8651 3607 8653 3609 8655 3606 8657
3602 8675 3604 8680 3605 8692 3599 8703
3605 8706 3616 8699 3627 8664 3624 8660
3630 8656 3631 8654
27Special weather statement, May 27, 2:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 213 PM CDT WED MAY 27 2015 TNZ008-009-272000- MACON-SUMNER- 213 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GALLATIN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE COTTONTOWN...BETHPAGE...OAK GROVE AND WESTMORELAND. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GUSTY WINDS WILL LIKELY BLOW DOWN LIMBS AND POSSIBLY A FEW TREES. SCATTERED POWER OUTAGES MAY OCCUR. LAT...LON 3664 8612 3637 8642 3644 8657 3666 8642 27
Special weather statement, May 27, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT WED MAY 27 2015
TNZ062-272000-
RUTHERFORD-
221 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...
AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMYRNA...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SMYRNA...WALTERHILL...MURFREESBORO
AND LASCASSAS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3590 8616 3586 8618 3580 8618 3579 8619
3576 8618 3573 8621 3571 8621 3568 8625
3568 8624 3566 8643 3591 8661 3605 8647
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:13 AM CDT | Special Weather Statement | OHX | Dickson | 47 min |
| May 27, 12:58 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| May 27, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 43 min |
| May 27, 2:13 PM CDT | Special Weather Statement | OHX | Sumner | 47 min |
| May 27, 2:30 PM CDT | Special Weather Statement | OHX | DeKalb | 45 min |
| May 27, 2:46 PM CDT | Special Weather Statement | OHX | Perry | 29 min |
| May 27, 3:13 PM CDT | Special Weather Statement | OHX | DeKalb | 47 min |
| May 27, 4:05 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 40 min |
| May 27, 4:13 PM CDT | Special Weather Statement | OHX | Maury | 47 min |
| May 27, 4:37 PM CDT | Special Weather Statement | OHX | Marshall | 38 min |
| May 27, 5:19 PM CDT | Special Weather Statement | OHX | Cumberland | 41 min |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.